Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 13, 2007, 5:50 PM CDT for Ramsey County, North Dakota. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 13, 2007, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:00 PM CDT | HAIL 0.88 | 3 E Devils Lake, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 132250 SVRFGF NDC071-132315- /O.NEW.KFGF.SV.W.0095.070713T2250Z-070713T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 550 PM CDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA... THIS INCLUDES THE CITY OF DEVILS LAKE... * UNTIL 615 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 5 MILES NORTHEAST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRARY AT 605 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4824 9869 4821 9900 4807 9897 4804 9847 $$ 55
2 follow-up statements
000 WWUS53 KFGF 132300 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 559 PM CDT FRI JUL 13 2007 NDC071-132315- /O.CON.KFGF.SV.W.0095.000000T0000Z-070713T2315Z/ RAMSEY ND- 559 PM CDT FRI JUL 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH CENTRAL RAMSEY COUNTY... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 4 MILES EAST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRARY BY 605 PM CDT... PEA SIZE HAIL WAS REPORTED IN THE CITY OF DEVILS LAKE WITH THIS STORM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4824 9869 4821 9900 4807 9897 4804 9847 $$ 55
000 WWUS53 KFGF 132314 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 613 PM CDT FRI JUL 13 2007 NDC071-132323- /O.EXP.KFGF.SV.W.0095.000000T0000Z-070713T2315Z/ RAMSEY ND- 613 PM CDT FRI JUL 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RAMSEY COUNTY WILL EXPIRE AT 615 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 3 MILES SOUTH OF CRARY...OR 12 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 615 PM CDT. NICKLE SIZED HAIL DID FALL 3 MILES EAST OF DEVILS LAKE AT 6 PM. LAT...LON 4824 9869 4821 9900 4807 9897 4804 9847 $$ 55
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:29 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 13, 2:29 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 229 PM CDT FRI JUL 13 2007 .SHORT TERM...CONVECTIVE POTENTIAL THROUGH MIDNIGHT AND PRECIP CHANCES ON SUNDAY WILL BE MAIN CHALLENGES. 12Z NAM/GFS INITIALIZED GOOD. GFS AND NAM DO DIFFER WITH PLACEMENT AND TIMING OF SHORTWAVES IN FAST NW FLOW ALOFT. GFS IS SUPPORTED BY ENSEMBLE MEANS AND OTHER OP MODELS...WILL FOLLOW FOR DETAILS. THROUGH MIDNIGHT...WARM AIR ADVECTION SHOWERS OCCUR ACROSS NE FA WILL PUSH OFF TO THE E AS ENTIRE SYSTEM PROPAGATES ESE. COLD FRONT WILL THEN PUSH THROUGH THE FA FROM N TO S. DO EXPECT AT LEAST SCT CONVECTION ALONG THE FRONT. SEVERE POTENTIAL IS THE MAIN QUESTION. DEEP LAYER SHEAR WILL BE 40-50KTS AND SUFFICIENT FOR ORGANIZED CONVECTION. HOWEVER...INSTABILITY MAY BE MARGINAL. SFC DEWPOINTS AHEAD OF THE FRONT IN CANADA ARE 60F-65F. THIS LOW-LEVEL MOISTURE WILL ADVECT SOUTH OF THE INTERNATIONAL BORDER. EXPECT MLCAPES 1000-1500 J/KG. FREEZING LEVELS 12KFT-13KFT MAY BE A BIT HIGH FOR SEVERE HAILERS. HOWEVER...SEVERE WIND GUSTS DEFINITELY POSSIBLE GIVEN INVERTED-V SOUNDINGS AND 30-50KT WINDS IN THE 800MB-500MB LAYER. SPC SLIGHT RISK LOOKS GOOD FOR MARGINAL SEVERE HAIL AND STRONG WIND GUSTS. ADJUSTED POPS TO ACCOUNT FOR UPDATED TIMING OF EXPECTED CONVECTION. REMAINDER OF THE PERIOD (THROUGH MONDAY)...PATTERN REMAINS SIMILAR WITH THE REGION IN NW FLOW ALOFT AND SHORTWAVES AFFECTING THE REGION EVERY OTHER DAY OR SO. HIGH PRESSURE AFFECTS THE REGION ON SATURDAY AND ANTICIPATE DRY WEATHER. BEST CHANCES FOR PRECIP ON SUNDAY APPEAR TO ALONG AND E OF THE RED RIVER VALLEY FOLLOWING GFS SHORTWAVE PLACEMENT. THEN...HIGH PRESSURE AGAIN MOVES IN ON MONDAY. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...A BIT WARMER/COOLER AHEAD/BEHIND EACH WEAK SYSTEM. ONLY MINOR CHANGES NEEDED TO THE PREVIOUS FORECAST. .LONG TERM...LONG WAVE PATTERN SEEMS PRETTY STUCK ON QUASI STABLE 5-WAVE PATTERN...WITH HIGH AMPLITUDE H5 RIDGE SHIFTED RIGHT OVR THE NRN PLAINS DURING THE PERIOD. SOME PAC ENERGY EXPECTED TO RIDE THE RIDGE WITH CONVECTIVE THREAT ON TUESDAY AND LATE THURSDAY. H7 CAP ISSUES COULD KEEP SRN FA IN DRIER MODE. && .AVIATION...CONVECTION WILL DEVELOP ALG AND AHEAD OF SOUTHWARD SAGGING BOUNDARY...ACROSS ERN ND AND NWRN MN...THROUGH LATE AFTERNOON AND EARLY EVENING HOURS. EXPECT SCT SHOWERS WITH ISOLD TSTMS AND SFC WIND GUSTS TO 40KTS. CONVECTION TO DIE OFF BY EARLY EVENING...WITH SOME VFR CIGS REMAINING OVER THE AF OVERNIGHT. WESTERLY NEAR SFC FLOW TO TURN NORTHERLY WITH PASSAGE OF BOUNDARY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/GUST
Hazardous weather outlook, Jul 13, 7:00 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI JUL 13 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT FRI JUL 13 2007 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL OCCUR ROUGHLY NORTH OF A LINE FROM PARKERS PRAIRIE MINNESOTA TO NEAR JAMESTOWN NORTH DAKOTA. THE STRONGER STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS SHOULD DEVELOP AFTER 3 PM AND SHOULD DISSIPATE BY 11 PM CDT. AN UPPER LEVEL DISTURBANCE OVER CENTRAL MANITOBA WILL SWEEP THROUGH NORTHERN MINNESOTA TODAY. MOIST UNSTABLE AIR WILL OCCUR SOUTH OF THE UPPER DISTURBANCE AND PRODUCE THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.